Alert archive / Florida / Severe Thunderstorm Warnings in 1995
Severe Thunderstorm Warning 332, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Oct 3, 1995, 2:02 PM CDT for Okaloosa County, Florida. It was in force for 28 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Oct 3, 1995, 2:02 PM CDT (19:02 UTC)
- Expired
- Oct 3, 1995, 2:30 PM CDT
- In force
- 28 min
- Issued by
- NWS Mobile, AL
- Area
- Whole counties
County Okaloosa County, FL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 3, 2:30 PM CDT | Tornado F0 | Fort Walton Beach, FL | A tornado briefly touched down near the Fort Walton Beach medical center. Some trees were blown down. |
| Oct 3, 2:40 PM CDT | Tornado F0 | Valparaiso, FL | A tornado briefly touched down near Valparaiso blowing some trees down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in. Storm Data before 1996 records only tornadoes, thunderstorm wind and hail.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.0 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 112 J/kg
- Mixed-layer CIN
- -76 J/kg
- Mixed-layer LCL
- 739 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 95 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KTLH 031902 RRA SVRMOB FLC091-031930- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL ISSUED BY TALLAHASSEE FL 202 PM CDT TUE OCT 3 1995 THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 230 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN NORTHWEST FLORIDA ...OKALOOSA COUNTY AND THE ADJACENT COASTAL WATERS ALONG THE FLORIDA GULF COAST AND THE ADJACENT COASTAL WATERS AT 200 PM CDT... DOPPLER RADAR SHOWED A SEVERE THUNDERSTORM NEAR GARDEN CITY AND CAMPTON. THE STORM WILL CONTINUE MOVING NORTH AT 25 MPH AND REACH LAUREL HILL AND SEVA. IF YOU ARE IN THE PATH OF THIS STORM... GO TO A SAFE PLACE IMMEDIATELY.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 3, 2:02 AM CDT, 12 hours earlier.
Area forecast discussion, Oct 3, 2:02 AM CDT, 12 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 200 AM CDT TUE OCT 3 1995 TRACK OF OPAL MAIN CONCERN THROUGH FORECAST PERIOD. BOTH ETA AND NGM MOVE OPAL NORTH THEN NORTHEAST ON WEDNESDAY, WITH ETA FASTER. UPPER LEVEL TROUGH SEEMS TO PICK OPAL UP THEN LEAVE IT TOWARD THE END OF THE PERIOD AS TROUGH FLATTENS OUT. LATEST NHC FORECAST OF OPAL HAS TROPICAL STORM FORCE WINDS (34 KTS) REACHING SOUTHWEST ALABAMA AND NORTHWEST FLORIDA COASTAL COUNTIES DURING THE DAY WEDNESDAY. WILL LIKELY GO UNDER A HURRICANE WATCH/WARNING FOR COASTAL COUNTIES OF FORECAST AREA THIS MORNING. NGM HAS FINALLY SLOWED MOVEMENT OF OPAL DOWN, BUT WILL CONTINUE WITH ETA MODEL FOR FORECAST. LOOKS LIKE A WET 2 DAYS ACROSS FORECAST AREA. PCGRIDDS DATA (I302) SHOWS ABUNDANT MOISTURE AND GOOD LIFT THROUGH FORECAST PERIOD. FRONT ACROSS CENTRAL US STALLS OUT JUST WEST OF FA ON WEDNESDAY AS ANOTHER TROUGH MOVES INTO CENTRAL US. WSR-88D ALREADY SHOWING QUITE A BIT OF PRECIPITATION OVER FORECAST AREA WITH THE PRECIP MOVING RAPIDLY NORTH. WILL GO WITH CLOUDY SKIES ACROSS FORECAST AREA THROUGH PERIOD WITH A HIGH CHANCE OF RAIN ALL AREAS. WILL INCREASE THE WINDS ACROSS FA ON WEDNESDAY AS OPAL MOVES NORTH. STILL IN THE UPPER 70S WITH DEWPOINTS IN MID TO UPPER 70S ACROSS FA SO WILL NOT TAKE MUCH WARMING TO GET INTO THE 80S TODAY. (1) 83/74/83/71/83 988 (2) 84/74/83/73/83 988 GB
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 3, 1:21 PM CDT | Severe Thunderstorm Warning | MOB | Okaloosa | 54 min |
Nearby
Severe Thunderstorm Warnings in Florida, 1995Every severe thunderstorm warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.